Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 334, NWS Charleston, SC

October 9, 20084 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Oct 9, 2008, 3:35 PM EDT for 4 counties in South Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 9, 2008, 3:35 PM EDT (19:35 UTC)
Expired
Oct 9, 2008, 4:30 PM EDT
In force
55 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 4:05 PM EDTTSTM WND DMG2 N Carnes Crossroad, SCTREE DOWN BLOCKING FARRELL STREET. OTHER TREES REPORTED DOWN IN AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 9, 10:57 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
297 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 091935
SVRCHS
SCC015-019-029-035-092030-
/O.NEW.KCHS.SV.W.0334.081009T1935Z-081009T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT THU OCT 9 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHWESTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 430 PM EDT

* AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF SAINT
  GEORGE TO 7 MILES WEST OF GIVHANS TO 9 MILES SOUTHWEST OF
  SHADOWMOSS...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
  SAINT GEORGE TO 13 MILES SOUTHEAST OF SAINT GEORGE TO 14 MILES WEST
  OF CHARLESTON...MOVING NORTHEAST AT 41 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  SAINT GEORGE...REEVESVILLE...
  SHADOWMOSS...KNIGHTSVILLE...
  HARLEYVILLE...SUMMERVILLE...
  SANGAREE...NORTH CHARLESTON...
  GOOSE CREEK...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN A FEW THE 
STORMS WITHIN THE LINE. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY 
STILL DEVELOP. A TORNADO WARNING MAY BE ISSUED IF ANY OF THE STORMS 
CONTINUES TO STRENGTHEN.

THESE ARE DANGEROUS THUNDERSTORMS...TAKE COVER NOW SEVERE 
THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. MOVE TO AN INTERIOR 
ROOM ON THE LOWEST FLOOR AND AVOID WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3269 8012 3293 8025 3312 8050 3308 8089
      3312 8090 3334 8051 3327 8041 3328 8029
      3331 8025 3345 8022 3347 8015 3351 8011
      3352 8002 3351 7996 3332 7973 3330 7965
      3327 7962
TIME...MOT...LOC 1934Z 222DEG 35KT 3312 8048 3306 8042
          3280 8014

$$

33
1 follow-up statement
000 
WWUS52 KCHS 092011
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT THU OCT 9 2008

SCC029-092021-
/O.CAN.KCHS.SV.W.0334.000000T0000Z-081009T2030Z/
COLLETON SC-
411 PM EDT THU OCT 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL COLLETON
COUNTY HAS BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3279 8004 3307 8029 3314 8048 3316 8072
      3318 8077 3334 8051 3327 8041 3328 8029
      3331 8025 3345 8022 3347 8014 3351 8011
      3352 8002 3351 7996 3332 7973 3327 7962
TIME...MOT...LOC 2011Z 227DEG 28KT 3323 8067 3328 8038
          3318 8012 3291 7993

$$

SCC015-019-035-092030-
/O.CON.KCHS.SV.W.0334.000000T0000Z-081009T2030Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
411 PM EDT THU OCT 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL CHARLESTON...NORTHERN DORCHESTER AND BERKELEY COUNTIES...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM REEVESVILLE TO GIANT TO
MURRAYSVILLE TO RED BANK LANDING...OR ALONG A LINE EXTENDING FROM 6
MILES WEST OF SAINT GEORGE TO 12 MILES NORTHEAST OF SAINT GEORGE TO 7
MILES WEST OF MONCKS CORNER TO 8 MILES NORTH OF CHARLESTON...MOVING
NORTHEAST AT 32 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...CHARLESTON AIRPORT...COLLEGE PARK...CROSS...
DORCHESTER...EADYTOWN...GOOSE CREEK...HANAHAN...HARLEYVILLE...
HUGER...JAMESTOWN...JEDBURG...LADSON...MONCKS CORNER...PINOPOLIS...
REEVESVILLE...RIDGEVILLE...SAINT GEORGE...SAINT STEPHEN...SANGAREE...
SHADOWMOSS...SUMMERVILLE...EASTERN LAKE MARION...NORTHERN LAKE
MOULTRIE AND SOUTHERN LAKE MOULTRIE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

THESE STORMS ARE ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH 
MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE 
AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3279 8004 3307 8029 3314 8048 3316 8072
      3318 8077 3334 8051 3327 8041 3328 8029
      3331 8025 3345 8022 3347 8014 3351 8011
      3352 8002 3351 7996 3332 7973 3327 7962
TIME...MOT...LOC 2011Z 227DEG 28KT 3323 8067 3328 8038
          3318 8012 3291 7993

$$

33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 1:52 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Oct 9, 1:52 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
152 PM EDT THU OCT 9 2008

.SYNOPSIS...
LOW PRESSURE WILL GRADUALLY PASS SOUTH OF THE REGION TODAY AND
TONIGHT. THE LOW WILL THEN LINGER JUST OFFSHORE THROUGH SAT NIGHT
THEN WILL GRADUALLY DISSIPATE AND SHIFT S. HIGH PRESSURE WILL
RETURN FROM THE N SUN NIGHT AND REMAIN OVER THE AREA THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST WATER VAPOR IMAGERY SHOWS A POTENT CUT OFF LOW LOCATED OVER
CENTRAL GEORGIA THIS HOUR WITH A LARGE DRY SLOT OF AIR WRAPPING
INTO THE CENTER OF THE LOW. THE SURFACE REFLECTION REMAINS SOMEWHAT
WEAK AND COMPLEX...WITH TWO MAIN WAVES OF LOW PRESSURE EVIDENT IN
MSAS DATA OFF THE GEORGIA/SOUTH CAROLINA COAST AND ALONG THE
FLORIDA PANHANDLE...AS WELL AS A WARM FRONTAL BOUNDARY LINGERING
JUST TO THE SOUTH OF THE FORECAST AREA.

STRONG CONVECTION INITIATED EARLIER THIS MORNING AND CONTINUES TO
DEVELOP ALONG THE SOUTHERN GEORGIA COUNTIES. CONDITIONS THROUGH
THE DAY WILL BE PRIME FOR SEVERE WEATHER ACROSS SOUTHEAST GEORGIA
AND PERHAPS EVEN SOUTHEAST SOUTH CAROLINA. 500 MB TEMPERATURES
WILL FALL TO -10 TO -12 C THIS AFTERNOON...COLDEST NEAR THE CENTER
OF THE UPPER LOW TO THE SOUTHWEST. MID LEVEL LAPSE RATES ARE
ALREADY BETWEEN 6 AND 6.5 C/KM...SUGGESTING LARGE SCALE
INSTABILITY ACROSS THE SOUTHEAST STATES. IN ADDITION...THE NOSE OF
A 50 KT UPPER JET WILL SET UP OVER THE SOUTHERN HALF OF THE
FORECAST AREA THIS AFTERNOON. MODEL FORECAST Q VECTORS CONTINUE TO
SHOW SIGNIFICANT CONVERGENCE TO THE EAST OF THE UPPER LOW.

THE ONLY NEGATING FACTOR FOR SEVERE WEATHER TODAY WOULD HAVE BEEN
THE SIGNIFICANT CLOUD COVER ACROSS THE AREA. HOWEVER...THICK CLOUDS
HAVE BEEN SOMEWHAT SCATTERED SINCE SUNRISE...AND THE ASSOCIATED BREAKS
OF SUNLIGHT SHOULD BE SUFFICIENT FOR THE LOW LEVEL DESTABILIZATION
NECESSARY TO AID IN STRONG THUNDERSTORM DEVELOPMENT. SPC ANALYSIS
ALREADY INDICATES CAPES INCREASING TO 1500 J/KG ALONG THE SUNNIER
COASTLINE...AND LIFTED INDICES DROPPING TO -3 THROUGH THE CENTRAL
FORECAST AREA.

AFTER COORDINATION WITH SPC...A SEVERE THUNDERSTORM WATCH HAS BEEN
ISSUED FOR THE ENTIRE FORECAST AREA THROUGH 6 PM. SOUTHEAST
GEORGIA COUNTIES WILL HAVE THE HIGHEST POTENTIAL FOR SEVERE
THUNDERSTORMS DUE TO THE CLOSER PROXIMITY TO BEST DYNAMICS. HAVE
THUS MAINTAINED LIKELY STRONG THUNDERSTORMS FOR GEORGIA ZONES
THIS AFTERNOON. INDICATED LIKELY SHOWERS FOR SOUTH CAROLINA ZONES
WITH A CHANCE OF STRONG THUNDERSTORMS. MAIN SEVERE WEATHER THREATS
WILL BE LARGE HAIL AND DAMAGING WINDS DUE TO THE DRY MID LEVEL AIR
PUSHING INTO THE REGION WITHIN THE DRY SLOT AND COLD TEMPERATURES
ALOFT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
MAINTAINED LIKELY POPS INTO THIS EVENING TO ACCOUNT FOR ONGOING
CONVECTION. THEN...0Z GFS AND 0Z NAM SOLUTIONS DIVERGE...WITH THE
NAM DEPICTING A DIURNAL DECREASE IN COVERAGE OF
SHOWERS/THUNDERSTORMS...WITH LITTLE PRECIPITATION IN THE REGION
OVERNIGHT...WHILE THE GFS MAINTAINS STRONGER MID/UPPER LEVEL
DEFORMATION AND 300K ISENTROPIC ASCENT...SUPPORTING MORE WIDESPREAD
PRECIPITATION NORTH OF THE UPPER LOW. WHILE THE DIURNAL TREND
SUGGESTED BY THE NAM APPEARS REASONABLE...CANNOT RULE OUT PERSISTENT
SHOWERS OVERNIGHT. THUS...AS A COMPROMISE INDICATED CHANCE POPS
OVERNIGHT. MEANWHILE...LOW LEVEL MOISTURE AND LIGHT WINDS SHOULD
SUPPORT AT LEAST PATCHY FOG OVERNIGHT.

&&

.LONG TERM /FRIDAY THROUGH THURSDAY/...
THE UPPER LEVEL LOW AND ITS SFC REFLECTION LOW PRES CENTER WILL
SHIFT OFFSHORE FRI MRNG. WHILE THE UPPER LEVEL LOW BEGINS TO SHIFT S
AWAY FROM THE AREA...THE SFC LOW WILL TRANSITION TO A COASTAL TROUGH
THAT LOOKS TO LINGER JUST OFFSHORE THROUGH SAT NIGHT THEN SHIFT S
AND WEAKEN. BECAUSE BOTH THE SFC AND UPPER LEVEL LOW PRES FEATURES
WILL CONTINUE TO HAVE GOOD LLVL CONVERGENCE AND DEEP MOISTURE...
PERIODS OF SHOWERS WILL STILL IMPACT THE AREA FRI THROUGH SUN.
HIGHEST POPS WILL BE FRI AND FRI NIGHT WHERE THE TROUGH WILL BE A
CLOSEST PROXIMITY TO THE COAST...SO HAVE MAINTAINED A TREND OF
LIKELY POPS NEAR THE COAST TO LOW-MID CHC POPS WELL INLAND.

AS THE COASTAL TROUGH SHIFTS S...SO WILL THE DEEPER MOISTURE AND
THUS THE BEST PRECIP CHCS FOR SAT THROUGH SUN. HAVE STUCK WITH THE
MORE PESSIMISTIC ECMWF FCST RATHER THAN A QUICKER AND MORE
OPTIMISTIC GFS DUE TO THE ECMWF BETTER INITIALIZATION AND MORE
PREFERENCE BY HPC OVER THE OPERATIONAL GFS. THIS KEEPS PRECIP GOING
OVER SRN AREAS SUN INTO MON...SO HAVE MAINTAINED SLGT CHC POPS
MAINLY S OF THE COASTAL WATERS INTO SE GA.

BY LATE MON...THE TROUGH LOOKS TO BE FAR ENOUGH S AND WEAK ENOUGH
SUCH THAT NO FURTHER PRECIP CONCERNS ARE WARRANTED. IN ADDITION...
DRIER HIGH PRES WILL BEGIN TO BUILD IN FROM THE N AND HIGH PRES WILL
REMAIN OVER THE AREA THROUGH THE MIDDLE OF NEXT WEEK.

TEMPS WILL RUN NEAR NORMAL THROUGH THE WEEKEND...AS THE PREVAILING
CLOUD/RAIN COMPLICATIONS WILL KEEP MAX TEMPS BELOW 80 AND MIN TEMPS
IN THE UPPER 50S TO LOWER 60S. AS HIGH PRES RETURNS FOR EARLY TO MID
NEXT WEEK...ABOVE NORMAL TEMPS ARE EXPECTED AS MAX TEMPS WILL JUMP
TO THE LOW-MID 80S AND MIN TEMPS REMAIN IN THE UPPER 50S TO LOWER
60S.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THE UPPER LOW IS SLOWLY APPROACHING THE AREA WHILE SHOWERS AND
THUNDERSTORMS ASSOCIATED ARE BEGINNING TO AFFECT BOTH TAF SITES.
THUNDERSTORM ACTIVITY IS MAINLY OCCURRING NEAR THE KSAV TERMINAL
BUT WILL CONTINUE TO PUSH NORTHWARD TOWARD THE KCHS TERMINAL THUS
HAVE INTRODUCED A VCTS THROUGH 23Z. THIS ACTIVITY IS EXPECTED TO
CONTINUE THROUGH THE EVENING HOURS. CONDITIONS WILL BE BOUNCING
FROM VFR TO MVFR THIS AFTERNOON. IFR CONDITIONS SHOULD SLIDE IN
ESPECIALLY AT THE KSAV AREA LATE TONIGHT. LOW CONFIDENCE AS THE
TIMING AND LOCATION OF SHOWER ACTIVITY AFTER MIDNIGHT. THINK THERE
WILL BE ACTIVITY AROUND BUT MAY NOT IMPACT EITHER TERMINAL
DIRECTLY. WILL CONTINUE TO MONITOR TRENDS AND WILL AMEND AS
NECESSARY.

EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR OR LOWER CONDITIONS
ARE POSSIBLE THROUGH SAT NIGHT AS THE STORM SYSTEM LINGERS JUST
OFFSHORE. VFR CONDITIONS RETURN EARLY NEXT WEEK AS HIGH PRESSURE
BUILDS IN FROM THE N.

&&

.MARINE...
DESPITE A STRONG UPPER LEVEL LOW APPROACHING FROM THE WEST...THE
SURFACE REFLECTION REMAINS SOMEWHAT WEAK THIS MORNING. A BROAD
WAVE OF LOW PRESSURE HAS DEVELOPED OFF THE GEORGIA COASTLINE...WITH
LATEST OBSERVATIONS ACROSS THE COASTAL WATERS INDICATING MAINLY
SOUTH-SOUTHEAST FLOW. WIND SPEEDS IN THE SOUTH CAROLINA WATERS ARE
AROUND 15 TO 20 KT...WITH WEAKER WINDS IN THE GEORGIA ZONES NEAR
THE CENTER OF THE SURFACE LOW.

WILL ALLOW THE SMALL CRAFT ADVISORY FOR THE OUTER GEORGIA WATERS
TO EXPIRE AT NOON...AS SEAS ARE CURRENTLY BELOW 6 FT AT THE
OFFSHORE TOWERS. ELSEWHERE...WINDS AND SEAS WILL MOST LIKELY
REMAIN BELOW SCA LEVELS THROUGH TONIGHT.

SFC LOW PRES INLAND WILL SHIFT INTO THE WATERS FRI AND LINGER OVER
THE WATERS THROUGH SUN...ALTHOUGH TRANSITIONING TO AN OPEN COASTAL
TROUGH. AS HIGH PRES STARTS TO BUILD IN FROM THE N BEHIND THE LOW...
A FAIRLY STRONG PINCHED GRADIENT WILL DEVELOP OVER THE WATERS MAKING
FOR A PERSISTENT NE FLOW. SCA CONDITIONS LOOK QUITE LIKELY SAT
THROUGH MON AND POSSIBLY INTO TUE...AS WINDS MAY OCCASIONALLY TOP 20
KT BUT MORE LIKELY SUE TO SEAS WHICH WILL TOP 6 FT. THE OUTER GA
WATERS WILL HAVE THE LONGEST DURATION DUE TO THE PROLONGED ELEVATED
SEAS...BUT AS HIGH PRES MOVES OVER THE WATERS TUE INTO WED
CONDITIONS OVER ALL WATERS WILL DROP BELOW SCA LEVELS MID NEXT WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR
     GAZ087-088-099>101-114>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR
     SCZ040-042>045-047>051.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR
     AMZ330-350-352-354.

&&
Hazardous weather outlook, Oct 9, 11:27 AM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1127 AM EDT THU OCT 9 2008

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>051-101530-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-
1127 AM EDT THU OCT 9 2008

...SEVERE THUNDERSTORM WATCH 914 IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ374-101530-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1127 AM EDT THU OCT 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

SEVERE THUNDERSTORMS...AN UPPER LEVEL LOW PRESSURE WILL MOVE INTO
SOUTHERN GEORGIA THIS AFTERNOON. THE ASSOCIATED COLD AIR ALOFT
WILL COMBINE WITH A WARM AND HUMID LOW LEVEL AIRMASS TO SUPPORT
NUMEROUS THUNDERSTORMS THROUGH EARLY EVENING. ISOLATED THUNDERSTORMS
COULD BECOME SEVERE WITH HAIL AT LEAST AS LARGE AS PENNIES AND
DAMAGING WIND GUSTS EXCEEDING 60 MPH.

STRONGEST THUNDERSTORMS WILL MOST LIKELY OCCUR THROUGH 8 PM
ACROSS THE SOUTHEAST GEORGIA COASTAL WATERS.

MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. YOU CAN OBTAIN THE
LATEST INFORMATION FROM NOAA WEATHER RADIO ALL HAZARDS...LOCAL
TELEVISION OR OTHER LOCAL NEWS SOURCE. INFORMATION IS ALSO
AVAILABLE ON THE INTERNET AT WWW.ERH.NOAA.GOV/CHS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Oct 9, 1:13 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
113 PM EDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             HINESVILLE              31.85N 81.60W
10/09/2008  E0.75 INCH       LIBERTY            GA   LAW ENFORCEMENT

            SEVERAL REPORTS OF PENNY SIZE HAIL BY BOTH LAW
            ENFORCEMENT AND THE PUBLIC.

&&

FWA
Local storm report, Oct 9, 1:27 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
127 PM EDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             2 NE HINESVILLE         31.87N 81.57W
10/09/2008  E1.00 INCH       LIBERTY            GA   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL NORTHEAST OF
            HINESVILLE.

&&

FWA
Special weather statement, Oct 9, 2:02 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
202 PM EDT THU OCT 9 2008

GAZ119-SCZ047-048-051-091845-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND JASPER-
202 PM EDT THU OCT 9 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN JASPER...EAST
CENTRAL CHATHAM AND BEAUFORT COUNTIES THROUGH 245 PM EDT...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OKATIE TO RIVERSIDE...OR ALONG A LINE EXTENDING FROM
RIDGELAND TO SAVANNAH...MOVING NORTHEAST AT 27 MPH.

AREAS IN AND AROUND BLUFFTON...DALE...FOLLY FIELD...FOREST BEACH...
HILTON HEAD ISLAND...JASPER...OLD HOUSE...PARRIS ISLAND...PORT
ROYAL...PRITCHARDVILLE...RIVERSIDE...WILMINGTON ISLAND...BEAUFORT...
HILTON HEAD AIRPORT AND MARINE CORPS AIR STATION WILL BE IMPACTED
THROUGH 245 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33
Local storm report, Oct 9, 2:04 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
204 PM EDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     3 NNW BLOOMINGDALE      32.17N 81.32W
10/09/2008                   EFFINGHAM          GA   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES BLOWN DOWN CLOSING ROADS.
            SOME MINOR STRUCTURAL DAMAGE. REPORT RELAYED BY EMERGENCY
            MANAGEMENT.

&&

FWA
Local storm report, Oct 9, 2:52 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND DMG     BEAUFORT                32.44N 80.68W
10/09/2008                   BEAUFORT           SC   PUBLIC

            PUBLIC REPORTED A LARGE BRANCH DOWN ON ROADWAY NEAR THE
            INTERSECTION OF RIBAUT ROAD AND HERMITAGE ROAD.

&&

DPB
Local storm report, Oct 9, 2:53 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     BERRYVILLE              32.43N 81.26W
10/09/2008                   EFFINGHAM          GA   PUBLIC

            THUNDERSTORM WINDS BLEW SEVERAL TREES AND POWER LINES
            DOWN. UNION SPRINGS ROAD IS BLOCKED NEAR STILLWELL CLYO
            ROAD.

0130 PM     HAIL             2 NE SPRINGFIELD        32.39N 81.35W
10/09/2008  E0.75 INCH       EFFINGHAM          GA   PUBLIC

            PENNY SIZE HAIL REPORTED ON THE ROAD BETWEEN SPRINGFIELD
            AND BERRYVILLE. WINDS ESTIMATED TO AT LEAST 50 MPH.

&&

FWA

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 1:18 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper57 min
Oct 9, 2:07 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper38 min
Oct 9, 2:15 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper60 min
Oct 9, 2:58 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester47 min
Oct 9, 3:16 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester, Hampton44 min
Oct 9, 4:14 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester61 min
Oct 9, 4:30 PM EDTSevere Thunderstorm WarningCHSBerkeley30 min
Oct 9, 4:50 PM EDTAreal Flood AdvisoryCHSCharleston25 min
Oct 9, 5:15 PM EDTAreal Flood AdvisoryCHSCharleston60 min
Oct 9, 6:52 PM EDTSpecial Marine WarningCHS53 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.